MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383552
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva sp with maxzero leaked at the luer connection.The following information was provided by the initial reporter: date of incident: (b)(6) 2024.On (b)(6) 2024 concern description: difficult to use max zeros are filling with medication and blood.Occurrences: 1 ea.On (b)(6) 2024.Yes, when the nurses go to administer procedural sedation, they get fluids on their hands after touching the max zero to push drugs.It is possible that this fluid is residual saline and blood caught in the rungs/threads of the max zero connection.However, the nurses and physicians are upset with it.And it is concerning.No adverse event reported.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: the complaint of the needle-free connector filling with blood was confirmed from the photograph that was provided for investigation.The photo showed a blue luer adapter from a 22g nexiva device connected to a maxzero connector.The connector was attached to an extension set.The extension tube of the nexiva device, the maxzero connector and the extension set were full of what was consistent with blood residue.The same liquid appeared to be present in the threaded region of the maxzero connector and the blue luer adapter.As the photograph supports the complainant¿s description of the reported event, the complaint was confirmed; however, the root cause could not be determined without a physical sample.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20761034
Report Number1710034-2024-01385
Device Sequence Number13100335
Product Code FOZ
UDI-Device Identifier00382903835522
UDI-Public(01)00382903835522
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383552
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown